Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 29, 2006, 5:34 AM CDT. It took effect at May 29, 2006, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 5:34 AM CDT (10:34 UTC)
- In effect from
- May 29, 2006, 10:00 AM CDT
- Expired
- May 29, 2006, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 291034 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 534 AM CDT MON MAY 29 2006 ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS AND LINCOLN NATIONAL FOREST FOR RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT WIND SPEEDS OF 20 TO 25 MPH AND HIGH FIRE DANGER... .HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE MEMORIAL DAY WEEKEND. GUSTY 20 FOOT WINDS ARE EXPECTED AS AN UPPER LEVEL STORM SYSTEM MOVES OVER THE ROCKIES. NIGHTTIME RH RECOVERY WILL BE POOR IN THE GUADALUPE MOUNTAINS AS WELL. THESE CONDITIONS ALONG WITH EXTREMELY DRY FUELS AND HIGH HAINES INDICES WILL FAVOR INTENSE FIRE GROWTH AND SPREAD FOR THE REST OF THE HOLIDAY WEEKEND. NMZ114-TXZ258-292100- /O.UPG.KMAF.FW.A.0042.060529T1800Z-060530T0000Z/ /O.NEW.KMAF.FW.W.0050.060529T1500Z-060530T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 434 AM MDT MON MAY 29 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 20 FT WINDS WILL REMAIN AT OR ABOVE 20 MPH AND WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER...CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 292010 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CDT MON MAY 29 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT FOR THE GUADALUPE MOUNTAINS AND LINCOLN NATIONAL FOREST FOR RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT WIND SPEEDS OF 20 TO 25 MPH AND HIGH FIRE DANGER... .HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE MEMORIAL DAY WEEKEND. GUSTY 20 FOOT WINDS WILL PERSIST IN THE GUADALUPE MOUNTAINS AS AN UPPER LEVEL STORM SYSTEM MOVES OVER THE ROCKIES. NIGHTTIME RH RECOVERY WILL BE POOR IN THE GUADALUPE MOUNTAINS AGAIN TONIGHT. THESE CONDITIONS ALONG WITH EXTREMELY DRY FUELS AND HIGH HAINES INDICES WILL FAVOR INTENSE FIRE GROWTH AND SPREAD INTO THIS EVENING. NMZ114-TXZ258-300300- /O.CON.KMAF.FW.W.0050.000000T0000Z-060530T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 210 PM MDT MON MAY 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 20 FT WINDS WILL REMAIN AT OR ABOVE 20 MPH AND WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER...CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 4:58 AM CDT, 36 minutes earlier.
Area forecast discussion, May 29, 4:58 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CDT MON MAY 29 2006
.SHORT TERM...
CURRENT WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW HAS MOVED TO
THE NORTHEAST AND IS NOW OVER SOUTHEASTERN ALBERTA. UPPER LEVEL
TROUGH TO THE WEST AND RIDGE TO THE EAST PUTS OUR AREA IN
SOUTHWESTERLY UPPER LEVEL FLOW AGAIN TODAY. LOWERED POPS TO 10 TO
20 PERCENT IN THE EASTERN PORTIONS OF THE CWA WITH LESS THAN 10
PERCENT OVER THE REST OF THE AREA. WHILE THERE ARE SEVERAL FACTORS
THAT LEAN TOWARD PRECIP FOR THE EASTERN PORTION OF THE AREA AT
LEAST...NONE OF THEM LINE UP IN ANY ONE LOCATION. WHERE THE BEST
LIFT IS...THERE/S LITTLE TO NO MOISTURE...ETC...ETC. FORECAST
SOUNDINGS SHOW A VERY THIN LAYER OF MOISTURE AROUND 500MB...THEN
DRY ADIABATIC LAPSE RATES TO THE SURFACE AND VERY LITTLE CAPE.
THUS...EXPECT ANY STORMS THAT DO DEVELOP TO BE VERY HIGH BASED AND
HAVE LITTLE RAINFALL WITH GUSTY WINDS AND AN ISOLATED DRY
LIGHTNING STRIKE BEING THE GREATEST THREAT. THE GREATEST CHANCE OF
STORMS LIES MAINLY EAST OF A GAIL TO BIG SPRING TO DRYDEN LINE.
ADJUSTED MAX T AND MIN T GRIDS A DEGREE OR TWO IN EITHER DIRECTION
IN MOST LOCATIONS. OTHERWISE...GRIDS LOOK TO BE IN GOOD SHAPE.
.LONG TERM...
ANOTHER DIFFICULT FORECAST TODAY...PRIMARILY BECAUSE OF THE
DIFFICULTY IN IDENTIFYING AREAS WHERE CONVECTION WILL INITIATE.
BOTH THE NAM AND GFS CONTINUE TO SHOW A MAJOR CHANGE IN THE UPPER
PATTERN...WITH THE WESTERN U.S. TROUGH TRANSITIONING RAPIDLY TO A
MORE ZONAL PATTERN BY WEDNESDAY AFTERNOON...BEFORE AN UPPER RIDGE
BUILDS OVER THE CWA AND AREAS WEST BY WEDNESDAY EVENING INTO
THURSDAY.
BOTH THE NAM AND THE GFS PROG A COLD FRONT TO MOVE INTO THE AREA ON
WEDNESDAY. WHILE THE NAM HAS A SLIGHTLY FASTER PROGRESSION OF THE
SURFACE FRONT INTO THE AREA...BOTH MODELS SEEM TO STALL THE FRONTAL
BOUNDARY OVER THE CENTRAL PERMIAN BASIN BY WEDNESDAY EVENING. NOT
ONLY WILL THIS RESULT IN EASTERLY SURFACE FLOW OVER THE FORECAST
AREA...BUT WITH THE EXPECTED POSITION OF THE UPPER RIDGE...A DEEP
EASTERLY FLOW WILL RESULT ACROSS THE AREA. THIS IN TURN WILL
ALLOW FOR MOISTURE TO MAKE ITS WAY BACK TO THE MOUNTAINS THURSDAY
AND FRIDAY.
BOTH THE GFS AND NAM PROG SHORTWAVE ENERGY TO MOVE ALONG THE
PERIPHERY OF THE UPPER RIDGE AND INTO OUR FORECAST AREA THURSDAY AND
FRIDAY. TIMING OF THESE SHORTWAVES WILL BE DIFFICULT. HOWEVER...
WITH ABUNDANT MOISTURE IN PLACE...SLIGHT CHANCE POPS ARE
WARRANTED FOR A GOOD PORTION OF THE AREA BOTH THURSDAY AND FRIDAY.
THE MAIN CHALLENGE WILL BE IDENTIFYING THE AREAS OF BEST CHANCE.
&&
.FIRE WEATHER...
VERY LOW RELATIVE HUMIDITIES WILL CONTINUE TODAY IN THE GUADALUPE
MOUNTAINS. WITH A SURFACE TROUGH SET UP OVER THE PANHANDLE AND
SOUTHWEST TEXAS...WINDS WILL REMAIN UP IN THE MOUNTAINS. 20 FOOT
WINDS WILL BE MARGINAL THROUGHOUT THE DAY BUT WITH SUCH DRY
CONDITIONS...A RED FLAG WARNING WILL BE POSTED FOR THE GUADALUPE
MOUNTAINS FOR THE MAJORITY OF MEMORIAL DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 70 96 71 / 20 20 20 20
CARLSBAD NM 99 65 98 66 / 0 0 10 10
DRYDEN TX 98 71 96 71 / 20 20 10 10
FORT STOCKTON TX 94 69 98 70 / 10 10 10 10
GUADALUPE PASS TX 91 65 91 65 / 0 0 0 0
HOBBS NM 96 65 96 65 / 0 0 10 10
MARFA TX 92 56 88 59 / 10 10 10 10
MIDLAND INTL AIRPORT TX 97 69 96 70 / 10 10 10 10
ODESSA TX 98 69 97 73 / 10 10 10 10
WINK TX 105 69 103 70 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM CDT MONDAY TO 10 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT MONDAY TO 10 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
74/03Hazardous weather outlook, May 29, 5:09 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 AM CDT MON MAY 29 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 509 AM CDT MON MAY 29 2006 /409 AM MDT MON MAY 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES... GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA LATER THIS AFTERNOON AND EVENING. WHILE MOST WILL REMAIN BELOW SEVERE THRESHOLDS...A FEW COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 60 min |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.